Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent GI problems
Mar 30, 2000

I'm HIV+. Age 42. T-cell count 650. Viral load around 5,000. No significant change in three years. Take acyclovir everyday. Not on antivirals. Have had persistent diarrhea and gas for a few years, worse the past year. Otherwise, healthy. Had colonoscopy recently. No infection or tumors. Only concern: inflammation in lining of stomach and upper intestine. Previous treatments with cipro and other antibiotics this year saw no improvement. Done some checking on food, but only found one thing that seemed to bother me: aspertame. Even without it, though, problems persist. Immodium helps, but does not resolve. Take fiber regularly. Same thing. Does this sound familiar? Any ideas what might be causing the inflammation? Would more antibiotics make sense?

Response from Dr. Henry

You don't mention whether you have been assessed for lactose intolerance, H. pylori disease, or other conditions such as ulcerative colitis or irritable bowel syndrome. Usually HIV at your stage doesn't cause that (there is an HIV enteropathy) but it could in a few patients. Have you read a good self-help book such as Healing HIV by Jon Kaiser that has many good suggestions regarding bowel health and function that individuals can self-experiment with.

Keith Henry, M.D.



Previous
Overcoming Diarrhea with the use of Calcium supplement.
Next
Feel bloated all the time

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement